Opininions please if you have time...Im copd. Just finished course clarithromycin causing as ever severe oral thrush. Also just finished steroids, prednisolone. I have sjorgrens syndrome dries out mouth throat eyes, also have omeprazole for h hernia/acid reflux. The burning in my oesophagus now is severe, causing real soreness of chest. Can thrush go right down the oesophagus and cause this awful burning pain?

12 Replies

  • I think it can, but you definitely need doctor's opinion/diagnosis. Good luck.

  • I would go and see your GP other things can cause pain in the oesophagus. I get thrush from steroids and antibiotics but never as bad as you have got it take care xx

  • Thrush can go from top to bottom of the oesophagus. It's called oesophagitis and certainly can cause pain and discomfort. But the burning pain you describe seems much more likely to be from your acid reflux.

  • Forgot to say, that when you're taking a lot of Abs, steroids etc., maybe you should increase your Omeprazole or some probiotics. Are you taking anything for the oral thrush ?

  • Hi well i wondered abt more omeprazole. It used to work well but in recent weeks not so well. Im having probiotic yogs. Im propped up in bed with 4pillows and hot water bottle clutched to my chest! It soothes a bit. My night time meds just seem to pile up in my chest on top of my dinner which i ate hours ago. The sjorgrens really doesnt help either. Thanks for your kind reply. I will stick it out over weekend. Hope you can throw off yr infection. We need some spring weather but its too soon yet....

  • Don't ignore it Diana, stomach acid is very corrosive to lungs. I've had to double my omeprazole but it's still not controlling the reflux completely so now I'm booked in for an endoscopy & 24hr oesophageal pH test. See your gp asap

  • Yes, I think this weather is bringing everybody down, especially us with long disease. Try and get some rest and I hope you make it to your grand child's birthday.

  • Diana Please go to your GP my mum died due to cancer of the oesophagus and by the time they found out what it was it was to late sorry if I am over reacting but it brings back bad memories when I hear about people having pain in the oesophagus xx

  • Oh Im so sorry about your poor mum.....I will go to gp monday. Bless you.

  • I was found to have that problem with thrush. I had an endoscopy, and saw that the thrush went down my full oesophagus. The specialist put me on a course of Nilstatin, and it got rid of the thrush. Mine was caused by Symbicort, and no matter how often I rinsed my mouth, it seems to come back. I control it with Nilstatin and probiotic yogurt. I was also given a course of Solox, which is stronger that Omeprazole in treating ulcers and H. pylori eradication.

  • Thats helpful and v ery interesting. I am on symbicort too. Thankyou and hope you can have a good-ish day today.

  • Hi ....I have reflux and take Esomeprazole every morning.

    When things get bad I also take a Ranitidine tablet in the evening about 9 pm.

    Several times I have stopped the Esomeprazole and took Ranitidine

    both morning and night. . pleased to say it usually works and after a

    while am back to normal

    The Doc knows what I do & is happy enough ......I buy from

    Wilko , Savers etc as own brand much cheaper than the ' Zantac ' name.........Hope that helps.

You may also like...